When my doctor prescribed Cipro for a stubborn sinus infection in February of 2014, I thought I had never heard of it, and asked her if that was an antibiotic. The truth was, I had heard of it. I had taken it before and hated the experience so much that I had refused to take it again as a doctor laughed at me, treating me like a stubborn child refusing to take her medicine. Perhaps I had blocked out the experience. Perhaps I doubted my sanity at the time. I remember feeling that I was being tormented by a demon, sleepless night after sleepless night as I lay awake reading the name of the pills on the bottle: Ciprofloxacin. Gradually, the idea dawned on me that the demon was actually in the bottle of pills. I got up and threw them away as a hooded figure standing in the center of my parent’s kitchen watched me.
Until early February of 2014, while on Cipro, I kept noticing this odd, thin yellowish liquid coming out of my nose. It wasn’t infection, but it wasn’t a normal secretion either. Yet, it seemed familiar. This odd drainage had accompanied my experience with Cipro back in the 1980’s. After the nightmare started again I remembered, but it was too late. From February 6th through the 9th I took seven 500 mg pills in all. I had read the long list of side effects, but I was not told that these side effects (other than peripheral neuropathy) could become permanent. I was not told that these side effects were evidence of actual damage being done to my body and central nervous system. I was warned about tendonitis, but not told that Cipro actually causes tendonsosis (an abnormal formation of a tendon) and that the damage done by Cipro to connective tissue and cartilage can be irreparable.
I called my doctor with concerns about taking Cipro. She said…..
read the rest on her page